Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 52, NWS Cleveland, OH

June 5, 2005Hancock County, Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2005, 7:43 PM EDT for Hancock County, Lucas County, Wood County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 7:43 PM EDT (23:43 UTC)
Expired
Jun 5, 2005, 8:45 PM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Hancock County, OH, Lucas County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 052343
SVRCLE
OHC063-095-173-060045-
/O.NEW.KCLE.SV.W.0052.050605T2343Z-050606T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
743 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO
  LUCAS COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 845 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
  WHITEHOUSE TO 9 MILES SOUTHWEST OF RAWSON...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCCOMB...
  WESTON...
  WATERVILLE...
  HOLLAND...
  NORTH BALTIMORE...
  VAN BUREN...
  BOWLING GREEN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4170 8387 4171 8346 4169 8336 4171 8333
      4164 8323 4163 8316 4162 8342 4099 8342
      4098 8345 4091 8348 4090 8387

$$

ADAMS
1 follow-up statement
000 
WWUS51 KCLE 052356
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
756 PM EDT SUN JUN 5 2005

OHC063-095-173-060045-
/O.CON.KCLE.SV.W.0052.000000T0000Z-050606T0045Z/
HANCOCK OH-WOOD OH-LUCAS OH-
756 PM EDT SUN JUN 5 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR
LUCAS...WOOD AND HANCOCK COUNTIES...


AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HOLLAND TO
MOUNT CORY...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUSTAR...
  MILTON CENTER...
  WHITEHOUSE...
  RAWSON...
  BENTON RIDGE...
  MCCOMB...
  HOYTVILLE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4170 8387 4171 8346 4169 8336 4171 8333
      4164 8323 4163 8316 4162 8342 4099 8342
      4098 8345 4091 8348 4090 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 5, 3:43 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
343 PM EDT SUN JUN 5 2005

.SHORT TERM (TONIGHT-WED)...
THUNDERSTORMS BEGINNING TO FIRE WITH AMPLE INSTABILITY/NO CAP AND
APPROACHING STRONG SHORTWAVE ACROSS MI/IN/IL.  CLE CWA JUST AS
RIPE...BUT LACKING FORCING FEATURE FOR THE TIME BEING.  EXPECT
SHOWERS/TS TO MOST LIKELY CLIP WESTERN COUNTIES WITH SOME REACHING
STRONG/SEVERE LIMITS...ESPECIALLY IN MODERATE RISK AREA.  COLD FRONT
AND MAIN UPPER TROUGH STILL WAY OFF TO THE WEST BUT WILL MOVE
THROUGH OVERNIGHT/CLOSER TO MORNING.  THATS WHERE MORE OF THE
CHALLENGE COMES IN.  HOW MANY SHRA/TS WILL BE SPARKED/CONTINUE
BY/WITH THESE FEATURES ACROSS THE CWA.  GUID POPS VARY FROM NO RAIN
TO MID CHC POPS.  HAVE BEST POPS THIS EVENING WEST...LOWERING THEM
AS THE NIGHT WEARS ON AND WITH EASTWARD PROPAGATION.  IF SOLID LINE
FORMS FROM CONVECTION TO OUR WEST...WE HAVE BETTER CHCS OF PRECIP
MAKING IT FURTHER EAST. WENT WITH GENERIC PARTLY CLOUDY SKIES FOR
TONIGHT...BUT THAT MAY NEED TWEAKING...AT LEAST IN THE
GRIDS...DEPENDING ON HOW MUCH DEBRIS CLOUDINESS LINE OF STORMS
PRODUCE.  WARM NIGHT TONIGHT.

TOMORROW MAIN TROUGH WILL STILL NEED TO EXIT THE AREA AND ADDITIONAL
SCT SHRA/TS TO DEVELOP ACROSS SOUTHEAST COUNTIES TOMORROW
AFTERNOON.  TEMPS NOT TO COME DOWN TOO MUCH AFTER THIS SYSTEM PASSES
TOMORROW...STILL MID/UPPER 80S WITH NO HUMIDITY RELIEF.

THEN WE SHOULD REMAIN DRY FROM TUE-THU AS A FLAT RIDGE
DEVELOPS...KEEPING US ON THE WARM SIDE.

&&

.LONG TERM (THU-SUN)...
BY FRI A FRONT WILL BE IN THE VICINITY JUST TO OUR NORTHWEST WITH
MOISTURE ROTATING AROUND SUBTROPICAL HIGH.  HAVE INCREASED/TWEAKED
TIMING OF GOING POPS FOR THIS TIME PERIOD TO REFLECT INCREASED CHC
THROUGH THE CENTRAL HIGHLANDS...AND THEN BRINGING CHC PRECIP THROUGH
WITH THE FRONT.  THIS FRONT LOOKS TO STALL SOMEWHERE IN THE
REGION...HERE OR NORTH...KEEPING CHC INTO SAT...DEPENDING ON HOW
WELL RIDGE ESTABLISHES ITSELF.  SUN MOST UNCERTAIN WITH WESTERN
TROUGH POSSIBLY LIFTING OUT.

&&

.AVIATION (18-18)...
WL CONT PREV TAF TREND OF BRINGING THREAT FOR SCT TSRA ACRS TAFS
SITES FM W TO E THIS AFTN AND EVE AS WEAKENING CDFNT MOVS E INTO ERN
OH BY 18Z MON.  AMS VERY UNSTBL THIS AFTN AND EVE FOR STG TO PSBLY
SVR TSRA BUT LACKING GUD FOCUS MECHANISM. WL USE CURRENT CONDS AT
17Z TO TRY AND BEST TIME ANY TEMPO GPS FOR TSRA...OTRW WL JUST USE
VCTS TO INDICATE TIME PD WHEN FELL BEST THREAT FOR SCATTERED TSRA
MAY EXIST.  TOL WL BE MOST LIKELY TAF SITE FOR PSBL SVR TSRA WITH
WND GUSTS OF 50 KT OR MORE. SLY WND FLOW SHIFTING TO SW SHUD KP FOG
THREAT AWAY TNGT.  THREAT FOR PRECIP SHUD BE OVR FM CLE TO MFD AND
POINTS W BY 12Z MON MORN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...ADAMS
Hazardous weather outlook, Jun 5, 5:01 AM EDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT SUN JUN 5 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060900-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
501 AM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THERE IS A CHANCE (SLIGHT RISK) OF SEVERE THUNDERSTORMS ACROSS
NORTHERN OHIO...GENERALLY WEST OF INTERSTATE 71...BY LATE AFTERNOON
INTO TONIGHT. THE STORM PREDICTION CENTER HAS FORECAST A MODERATE
RISK OF SEVERE STORMS ACROSS EXTREME NORTHWEST OHIO.

A COLD FRONT WAS OVER THE MISSISSIPPI VALLEY. STORMS WILL DEVELOP
WELL IN ADVANCE OF THE FRONT OVER LOWER MICHIGAN AND INDIANA ALONG
OUTFLOW BOUNDARIES IN AN AREA OF MAXIMUM DESTABILIZATION TODAY.

THESE STORMS WILL MOVE INTO NORTHWEST OHIO BY LATE AFTERNOON OR
EVENING. THE STORMS WILL THEN WEAKEN OVERNIGHT AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...
STORMS WILL REDEVELOP AHEAD OF THE WEAKENING COLD FRONT ON MONDAY.
THE STORMS WILL LIKELY DEVELOP JUST EAST OF INTERSTATE 71 AND THERE
IS A CHANCE OF SEVERE STORMS OVER NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA MONDAY MIDDAY AND AFTERNOON. THE STORMS SHOULD MOVE EAST
INTO CENTRAL PENNSYLVANIA BY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR
EVENING...PARTICULARLY FOR NORTHWEST OHIO.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:38 PM EDTSpecial Marine WarningCLE2 hr
Jun 5, 7:51 PM EDTSevere Thunderstorm WarningCLEHuron54 min
Jun 5, 7:52 PM EDTSevere Thunderstorm WarningCLESeneca61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.